Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 5, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 7, 2023, 3:20 AM CST for 4 counties in Texas. It took effect at Feb 7, 2023, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2023, 3:20 AM CST (09:20 UTC)
- In effect from
- Feb 7, 2023, 10:00 AM CST
- Expired
- Feb 7, 2023, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252 WWUS74 KBRO 070920 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 320 AM CST Tue Feb 7 2023 TXZ251-253>255-351-354-355-451-454-455-072300- /O.NEW.KBRO.WI.Y.0005.230207T1600Z-230207T2300Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island- Willacy Island-Cameron Island- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 320 AM CST Tue Feb 7 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Kenedy, Willacy, Cameron, and Southern Hidalgo Counties. * WHEN...From 10 AM this morning to 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
558 WWUS74 KBRO 072250 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 450 PM CST Tue Feb 7 2023 TXZ251-253>255-351-354-355-451-454-455-080000- /O.EXP.KBRO.WI.Y.0005.000000T0000Z-230207T2300Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island- Willacy Island-Cameron Island- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 450 PM CST Tue Feb 7 2023 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... Winds will occasionally still gust to 35 mph at times this evening, but gradually diminish into this evening. The Wind Advisory will be allowed to expire at 5 PM. $$ 56
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 7, 3:05 AM CST, 15 minutes earlier.
Area forecast discussion, Feb 7, 3:05 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
305 AM CST Tue Feb 7 2023
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Now through Wednesday)
Issued at 302 AM CST Tue Feb 7 2023
Wind will be the main concern within Deep South Texas and the Rio
Grande Valley today. An enhanced pressure gradient will lead to
strong winds, and therefore a Wind Advisory will be in effect for
Cameron, Willacy, and Kenedy counties and the southern half of
Hidalgo County from late this morning to late this evening.
Tonight, the gradient will weaken and winds will lessen as a cold
front pushes into the western portion of the BRO CWFA, with the
front steadily moving east through the region on Wednesday. The
Storm Prediction Center indicates a general risk of showers and
thunderstorms, and generally scattered convection is anticipated
for late tonight until around midday Wednesday. Finally, the
combination of minimum relative humidity percentages and 20-foot
winds in the wake of the aforementioned cold front will not
support a Red Flag Warning for wildfire activity on Wednesday, but
it will support the issuance of a Rangeland Fire Danger Statement
at that time.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 302 AM CST Tue Feb 7 2023
Cooler and drier conditions will prevail Wednesday night and
Thursday. Mostly clear skies and light winds should allow
temperatures to generally fall into the 40s Wednesday night. The
next 500mb shortwave will be diving south over the Rockies and
over the Plains on Thursday, but temperatures should climb into
the low to mid 70s Thursday afternoon. The next cold front is
expected to move through the area Thursday night into Friday
morning. Cold Air Advection (CAA) looks to be stronger with this
front and should cool us off quite a bit for the weekend. No rain
is expected with the passage of this front due to the lack of
moisture recovery.
The drier air and breezy north winds behind the cold front may
increase fire weather concerns Friday afternoon. Highs on Friday are
expected to be in the low to mid 60s. Surface high pressure builds
then settles across the region for the weekend. Lows Friday night
look quite chilly with widespread mid to upper 30s across the Brush
Country and Rio Grande Plains to lower 40s across the populated
portions of the Rio Grande Valley. Highs on Saturday are expected to
be in the 60s with slightly warmer temperatures, in the low to mid
70s on Sunday. Temperatures continue to warm on Monday ahead of
another cold front.
&&
.AVIATION...
(06Z TAFS)
Issued at 1039 PM CST Mon Feb 6 2023
MVFR conditions are generally expected overnight with breezy to
windy southeasterly winds through the TAF period. Light rain or
drizzle is possible at times overnight, with little to no
accumulation expected. VFR ceilings are likely mid to late Tuesday
morning through Tuesday afternoon, before MVFR ceilings return.
The chance of rain increases Tuesday night.
&&
.MARINE...
Issued at 302 AM CST Tue Feb 7 2023
(Now through Wednesday): Buoy 42020 reported south-southeast
winds around 19 knots gusting to around 23 knots with seas slightly
under 6 feet with a period of 6 seconds at 150 CST/650 UTC. Small
Craft Advisory conditions will exist along the Lower Texas Coast
today courtesy of an enhanced pressure gradient. Conditions will
improve tonight as a cold front approaches from the west and the
gradient weakens, but Small Craft Exercise Caution may be needed.
Caution or Advisory are likely to be needed on Wednesday as the
front moves over the lower Texas coastal waters.
Wednesday night through Monday...High pressure builds along the
coast Wednesday night with winds quickly decreasing and seas
subsiding on Thursday. The next cold front arrives on Friday, which
will bring a return of adverse to hazardous marine conditions due to
strong northwesterly winds and building seas. Improving conditions
setup for the weekend as high pressure builds and settles across the
region. Winds increase and seas build Sunday night into Monday as
southeast flow returns.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 78 63 73 51 / 0 10 40 10
HARLINGEN 82 61 73 49 / 0 10 40 10
MCALLEN 84 59 70 50 / 0 20 40 10
RIO GRANDE CITY 88 55 68 47 / 0 30 30 10
SOUTH PADRE ISLAND 71 61 69 56 / 0 10 50 20
BAYVIEW/PORT ISABEL 76 61 73 52 / 0 10 40 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 AM this morning to 5 PM CST this afternoon
for TXZ251-253>255-351-354-355-451-454-455.
High Rip Current Risk through this afternoon for TXZ451-454-455.
GM...Small Craft Advisory from 9 AM this morning to 6 PM CST this
evening for GMZ130-132-135.
Small Craft Advisory until 6 PM CST this evening for GMZ150-155-
170-175.
&&
SHORT TERM...66-Tomaselli
LONG TERM....63-KC
AVIATION...66-TomaselliHazardous weather outlook, Feb 6, 4:17 PM CST, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 417 PM CST Mon Feb 6 2023 TXZ248>255-351-353>355-451-454-455-072230- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 417 PM CST Mon Feb 6 2023 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a Moderate risk of rip currents at the local beaches. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Wind Advisory may be needed for the eastern portions of Deep South Texas and the Rio Grande Valley on Tuesday. An elevated risk of rip currents will be possible at the local beaches Tuesday and Wednesday and again Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-072230- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 417 PM CST Mon Feb 6 2023 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory is effect for the Gulf waters 0 to 60 NM starting at 6 PM this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small Craft Advisories are possible along the Lower Texas Coast Tuesday through Wednesday and again on Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:21 AM CST | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.